Jump to content
CrazyBoards.org

how to ensure I don't ruin everything?


Recommended Posts

My current hypomania has given me loads of new friends, a boyfriend, a job, great grades in college and loads of new commitments. I am really productive and I'm pretty much flying high, doing so much.

I am scared that when I eventually get depressed again I will ruin everything that I've done in the last 6 weeks. Does anybody else ever deal with this and do you have any techniques to minimise the effects that the depression has on your achievements and improved life?

Thanks x

Link to comment
Share on other sites

I would talk to your pdoc about adding some medication in to get the hypmania under control. What goes up, must come down. I didn't "crash" like a lot of people say they do, I just went back to normal, but I would be very overwhelmed with all the commitments and tasks I took upon myself while hypo.

Link to comment
Share on other sites

Get to your pdoc as fast as you can. The longer this goes on, the worse the aftermath is going to be. You need medication to bring you out of your mania and keep you stable, long-term stable. Then you can start evaluating which commitments you can keep.

Link to comment
Share on other sites

I am, however, quite familiar with taking on too many commitments no matter the mood episode I am in because I have this belief that because I'm mentally ill I have to work so much harder than everyone. Sometimes things get stressful and it's okay to let some things fall behind just a bit. You have to prioritize. Like maybe agree to only hang out with your bf and friends once a week and text in between. My bf and I always hung out once a week before we moved in, no specific reason we just preferred once a week but maybe that could work. If you try to keep doing things at the same speed you WILL crash and burn. Slow it down, keep moving and maybe drop some unnecessary things. 

Link to comment
Share on other sites

thanks for the advice guys! I'm gonna try and reach her sometime this week. I'm not stressed at the minute because of how energised I feel but I'm doing WAY more than I normally would and this would normally overwhelm me so I'm just naturally a bit anxious about what will happen in the aftermath. It can be really bad.. like I know I won't be able to keep up with all the things and I don't want my friends or family or grades to suffer. 

Link to comment
Share on other sites

Does she maybe have an emergency number? I would call a 6 week hypomania an emergency that should be dealt with now because you might crash and burn before you even remember to call her sometime this week. Crashes, at least for me, tend to pop out of nowhere. It's like "Weeeeeee!!!!!!!!!! oh SHIT!"

 

She could either get you in ASAP or do something over the phone (can they even prescribe a new med over the phone? I've only had pdoc send an increased prescription request for an already prescribed med over the phone). Oh well worth a shot. 

Edited by iaawal
Link to comment
Share on other sites

I would definitely get an anti manic med on board ASAP. are you really only taking Prozac and have been diagnosed bipolar? It seems negligent of your pdoc to leave a bipolar patient on an AD only. I would contact your pdoc like today. And then ask why you are not on an anti manic or mood stabilizer.

The crash will occur. It happens to me every damn time. And then you are left picking up the pieces. Not fun.

Link to comment
Share on other sites

When I went from hypo to depressed.. I couldn't talk to those people anymore. The people asked me if something was wrong with me cos I wasn't very social anymore.

The high only lasted for 2 weeks. I had no idea it damages the brain. I'd rather never be hypomanic ever again even if it feels good.

 

They say as we age, bipolar episodes happen more frequently. Mine occurs once every 2-4 years or so. I'm scared of having manic/hypo/depressive episodes again.

It'll damage my brain even more. If I live to my 70's, that means at least 10 more episodes.

Link to comment
Share on other sites

I would definitely get an anti manic med on board ASAP. are you really only taking Prozac and have been diagnosed bipolar? It seems negligent of your pdoc to leave a bipolar patient on an AD only. I would contact your pdoc like today. And then ask why you are not on an anti manic or mood stabilizer.

The crash will occur. It happens to me every damn time. And then you are left picking up the pieces. Not fun.

yeah, this is my first ever hypo and I was just recently "evaluated".

But our MH service is honestly shit so they take ages to do ANYTHING, unless you are in a lot of danger to yourself or others.

My pdoc is on holiday until the end of next week, so if it continues this will have lasted pretty much 9 weeks. Maybe then it will be too late and tbh I'm really scared

Link to comment
Share on other sites

There is no covering physician for your pdoc?

yeah, there are more pdocs at the place I go to. Debating whether or not to try and see someone else, as it's not an emergency I could end up waiting a month for an appointment because hey, that's how my MH service does things. Maybe it would be better to wait until next Friday, or just try to "damage control" right now before I inevitably crash.

Link to comment
Share on other sites

It actually is kind of an emergency. Just because you feel good doesn't mean what is going on is healthy. And what if you crash tomorrow, the next day, or whenever Or maybe even worse, have it change into a mixed episode.

 

You are playing with fire. The fact that you think being hypo-manic weeks and weeks isn't a big deal shows your lack of insight (another symptom of bipolar illness).

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...